Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 53, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 14, 2015, 2:06 PM CDT for Door County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2015, 2:06 PM CDT (19:06 UTC)
- Expired
- Aug 14, 2015, 2:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Door County, WI
The radar
The Green Bay radar (KGRB), 126 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2294 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
519
WUUS53 KGRB 141906
SVRGRB
WIC029-141930-
/O.NEW.KGRB.SV.W.0053.150814T1906Z-150814T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
206 PM CDT FRI AUG 14 2015
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DOOR COUNTY IN NORTHEASTERN WISCONSIN...
* UNTIL 230 PM CDT
* AT 205 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES EAST OF
CEDAR RIVER...OR 22 MILES SOUTH OF ESCANABA...MOVING SOUTHEAST AT
325 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN DOOR COUNTY...INCLUDING THE FOLLOWING LOCATIONS...ROCK
ISLAND STATE PARK...ELLISON BAY...WASHINGTON ISLAND AND SISTER BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4533 8687 4534 8689 4534 8690 4535 8691
4527 8698 4521 8698 4523 8704 4515 8704
4516 8705 4519 8712 4526 8711 4525 8708
4530 8706 4530 8699 4542 8694 4540 8685
4543 8681
TIME...MOT...LOC 1905Z 302DEG 27KT 4542 8707
HAIL...1.00IN
WIND...60MPH
$$
ECKBERG1 follow-up statement
031
WWUS53 KGRB 141927
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
227 PM CDT FRI AUG 14 2015
WIC029-141936-
/O.EXP.KGRB.SV.W.0053.000000T0000Z-150814T1930Z/
DOOR WI-
227 PM CDT FRI AUG 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DOOR COUNTY WILL
EXPIRE AT 230 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL....GUSTY WINDS TO
50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4533 8687 4534 8689 4534 8690 4535 8691
4527 8698 4521 8698 4523 8704 4515 8704
4516 8705 4519 8712 4526 8711 4525 8708
4530 8706 4530 8699 4542 8694 4540 8685
4543 8681
TIME...MOT...LOC 1925Z 302DEG 27KT 4542 8707
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 11:45 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 14, 11:45 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT FRI AUG 14 2015 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND SATURDAY ISSUED AT 300 AM CDT FRI AUG 14 2015 AREA RADARS THIS MORNING SHOW A BAND OF LIGHT SHOWERS OR SPRINKLES DROPPING OVER CENTRAL WISCONSIN. THIS ELEVATED CONVECTION WAS WORKING WITH SOME PLENTY OF MID LEVEL INSTABILITY AND MAY PERSIST THROUGH DAY BREAK BEFORE LIKELY DISSIPATING. A SIMILAR CLUSTER OF LIGHT SHOWERS WERE SLIDING OVER SOUTHERN WISCONSIN. FURTHER NORTH ISOLATED SHOWERS AND STORMS WERE NOTED OVER LAKE SUPERIOR AND SLOWLY DROPPING SOUTHWARD. CONVECTION MAINLY DRIVEN BY WARM AIR ADVECTION INTO THIS MID LEVEL INSTABILITY AHEAD OF A VORT JUST NORTH OF INL EARLY THIS MORNING...PROGGED TO DROP INTO THE EASTERN HALF OF THE STATE TODAY. AT 08Z DID NOTICE A LONE STORM POPS OVER NORTHERN MINNESOTA AS THIS VORT APPROACHES THE ARROWHEAD OF MINNESOTA. PLENTY OF LOW LEVEL CIN TO OVERCOME EARLY THIS MORNING SO CONVECTION SHOULD BE MINIMAL. CHALLENGE WITH THE FORECAST TODAY WILL BE PCPN TRENDS AS THE CIN ERODES...ALONG WITH THE ARRIVAL OF THE VORT. WILL CONTINUE TO CONFINE BEST POPS OVER EASTERN WISCONSIN THIS AFTERNOON WITH DAY TIME HEATING. SOME MODELS HAVE TRENDED WITH A SLOWER DEPARTURE OF THE PCPN THIS EVENING DUE TO A LINGERING H850 BOUNDARY. WILL COMPROMISE WITH KEEPING LOWER END POPS GOING OVER CENTRAL AND EAST CENTRAL WISCONSIN THIS EVENING. POTENTIAL FOR SEVERE REMAINS ISOLATED. DEEPER LAYER SHEAR WILL LIKELY INCREASE TODAY AS THE UPPER FLOW BECOMES MORE NORTH. STORMS MAY ALSO TEND TO FOCUS ON MESOSCALE LAKE BOUNDARIES THIS AFTERNOON. UPPER RIDGE BUILDS BACK INTO THE STATE FROM THE WEST TONIGHT AND INTO SATURDAY FOR A CONTINUED DRY FORECAST...BUT WITH A CONTINUED WARM HUMID AIR MASS. MUGGY AIR MASS EARLY THIS MORNING ALSO AIDING WITH FOG DEVELOPMENT OVER THE FAR NORTH. WILL CONTINUE THE FOG MENTION TONIGHT AS DEWPOINTS DO NOT FALL OFF MUCH AND WINDS DIMINISH WITH THE APPROACH OF THE HIGH PRESSURE REGION. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY ISSUED AT 300 AM CDT FRI AUG 14 2015 TIMING OF CHANCES FOR SHOWERS AND STORMS IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. UPPER LEVEL FLOW IS FORECAST TO BECOME MORE ZONAL ACROSS THE REGION EARLY IN THE PERIOD. AN UPPER RIDGE AND SURFACE HIGH PRESSURE SHOULD KEEP THE AREA DRY FOR MOST OF THE WEEKEND AND TEMPERATURES WILL WARM ABOUT 10F TO 15F ABOVE NORMAL DURING THE DAY ON SUNDAY. THERE IS A CHANCE FOR SHOWERS AND STORMS STARTING SUNDAY NIGHT AND MONDAY...AND CONTINUING INTO MONDAY NIGHT ACROSS EAST CENTRAL WISCONSIN. MOST OF THE SHORT WAVE ENERGY IS EXPECTED TO PASS NORTH OF THE STATE BUT RAINFALL COULD STILL BE SIGNIFICANT WITH A SHOT OF GULF MOISTURE AHEAD OF THE FRONT. MOSTLY DRY AND MUCH COOLER WEATHER SHOULD RETURN TO THE AREA BY TUESDAY. RAIN CHANCES RETURN BY TUESDAY NIGHT AND CONTINUE THROUGH THURSDAY AS TEMPERATURES WARM A BIT ABOVE NORMAL BY THURSDAY. A LOW PRESSURE SYSTEM WILL PASS TO THE NORTHWEST AND DRAG A WARM FRONT NORTHEAST ACROSS THE FORECAST AREA AS AN UPPER TROUGH FROM THE PACIFIC NORTHWEST MAKES ITS WAY TOWARD THE PLAINS...RESULTING IN A MORE SOUTHWEST UPPER FLOW ACROSS THE REGION. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1139 AM CDT FRI AUG 14 2015 VFR CONDITIONS EARLY THIS AFTERNOON WILL GIVE WAY TO SCATTERED THUNDERSTORMS ACROSS THE REGION. THE GREATEST CONCENTRATION OF STORMS SHOULD BE ACROSS NORTHEAST AND EAST-CENTRAL WISCONSIN. SOME OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO 40 KNOTS AND DROPPING VISIBILITIES INTO THE MVFR/IFR CATEGORY FOR A BRIEF PERIOD OF TIME. THE STORMS SHOULD DIMINISH OR END BY MID TO LATE EVENING. AREAS OF MVFR CONDITIONS ARE EXPECTED LATE TONIGHT DUE TO FOG WITH POCKETS OF IFR OR LOWER CONDITIONS ACROSS PORTIONS OF NORTH-CENTRAL WISCONSIN. ANY FOG SHOULD BURN OFF BY MID-MORNING ON SATURDAY WITH VFR CONDITIONS EXPECTED SATURDAY AFTERNOON AND EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TDH LONG TERM......MG AVIATION.......ECKBERG
Hazardous weather outlook, Aug 14, 11:01 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1101 AM CDT FRI AUG 14 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1101 AM CDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. A FEW STORMS OVER NORTHEAST WISCONSIN MAY BE CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS RETURN FOR SUNDAY NIGHT INTO MONDAY NIGHT AND AGAIN TUESDAY NIGHT THROUGH THURSDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. HOWEVER...SPOTTER ARE REQUESTED TO REPORT WIND GUSTS OVER 40 MPH... HAIL OVER PEA SIZE AND HEAVY RAINFALL WITH AMOUNTS OVER AN INCH. LMZ521-522-541>543-151615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1101 AM CDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING THAT COULD POSE A SIGNIFICANT HAZARD TO BOATERS. STRONG GUSTY WINDS AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT AND AGAIN TUESDAY NIGHT THROUGH THURSDAY. ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:27 PM CDT | Special Weather Statement | GRB | Forest | 48 min |
| Aug 14, 1:43 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Aug 14, 1:45 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 30 min |
| Aug 14, 3:13 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 32 min |
| Aug 14, 3:31 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 44 min |
| Aug 14, 3:34 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 26 min |
| Aug 14, 3:35 PM CDT | Special Marine Warning | GRB | 85 min | |
| Aug 14, 3:40 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 25 min |
| Aug 14, 4:11 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Oconto, Outagamie, Shawano | 64 min |
| Aug 14, 4:37 PM CDT | Special Weather Statement | GRB | Langlade | 38 min |
| Aug 14, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago | 24 min |
| Aug 14, 5:12 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc, Outagamie, Waupaca, Winnebago | 48 min |
| Aug 14, 5:32 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 31 min |
| Aug 14, 5:58 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Winnebago | 32 min |
| Aug 14, 6:29 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 35 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.